Alert archive / North Dakota / Wind Advisories in 2024

Wind Advisory 6, NWS Grand Forks, ND

April 6, 202414 counties in North Dakota; 4 counties in Minnesota

NWS Grand Forks, ND issued this wind advisory at Apr 6, 2024, 2:48 AM CDT for 14 counties in North Dakota; 4 counties in Minnesota. It took effect at Apr 6, 2024, 9:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2024, 2:48 AM CDT (07:48 UTC)
In effect from
Apr 6, 2024, 9:00 AM CDT
Expired
Apr 6, 2024, 7:00 PM CDT
In force
10 hr
Issued by
NWS Grand Forks, ND

Counties Clay County, MN, Grant County, MN, Otter Tail County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 40 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 7.8 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2024-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2024-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2511 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

239 
WWUS73 KFGF 060748
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
248 AM CDT Sat Apr 6 2024

NDZ006-007-014-015-024-026-028-054-061600-
/O.NEW.KFGF.WI.Y.0006.240406T1400Z-240407T0000Z/
Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Western Walsh-
Including the cities of Tolna, Mount Carmel, Minnewaukan,
Fairdale, Cando, Fort Totten, Maddock, Devils Lake, Mcville,
Maida, Cooperstown, Lakota, New Rockford, Leeds, Aneta,
Considine, Langdon, Adams, Lankin, Vang, and Dresden
248 AM CDT Sat Apr 6 2024

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS 
EVENING...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Benson, Cavalier, Eddy, Nelson, Ramsey, Towner, Western 
  Walsh, and Griggs Counties.

* WHEN...From 9 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Lynch
4 follow-up statements
707 
WWUS73 KFGF 061521
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
1021 AM CDT Sat Apr 6 2024

MNZ003-029-030-040-NDZ029-038-039-049-052-053-070000-
/O.EXA.KFGF.WI.Y.0006.000000T0000Z-240407T0000Z/
Clay-Wilkin-West Otter Tail-Grant-Steele-Barnes-Cass-Ransom-
Sargent-Richland-
Including the cities of Moorhead, Breckenridge, Lawndale, 
Fergus Falls, Elbow Lake, Hoffman, Ashby, Erdahl, Herman, 
Barrett, Finley, Hope, Valley City, Fargo, Lisbon, Enderlin, 
McLeod, Gwinner, Milnor, Forman, Rutland, and Wahpeton
1021 AM CDT Sat Apr 6 2024

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...In Minnesota, Clay, Wilkin, West Otter Tail and Grant 
  Counties. In North Dakota, Steele, Barnes, Cass, Ransom, 
  Sargent and Richland Counties.

* WHEN...From 9 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. A few
  areas of blowing dust may develop as well.

* ADDITIONAL DETAILS...Gusty winds combined with very dry air will
  allow for critical fire weather conditions to develop in
  portions of eastern North Dakota into northwest and west-central
  Minnesota. Red Flag Warnings are in effect in areas that these 
  conditions are expected to develop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NDZ006-007-014-015-024-026-028-054-070000-
/O.CON.KFGF.WI.Y.0006.000000T0000Z-240407T0000Z/
Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Western Walsh-
Including the cities of Cando, Considine, Dresden, Langdon, 
Maida, Mount Carmel, Vang, Fort Totten, Maddock, Leeds, 
Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, 
Tolna, Cooperstown, Adams, Lankin, and Fairdale
1021 AM CDT Sat Apr 6 2024

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Benson, Cavalier, Eddy, Nelson, Ramsey, Towner, 
  Western Walsh, and Griggs Counties.

* WHEN...From 9 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. A few
  areas of blowing dust may develop as well.

* ADDITIONAL DETAILS...Gusty winds combined with very dry air will
  allow for near critical fire weather conditions to develop in
  portions of the Devils Lake basin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
398 
WWUS73 KFGF 061706
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
1206 PM CDT Sat Apr 6 2024

MNZ029-NDZ039-053-070000-
/O.NEW.KFGF.DU.Y.0001.240406T1706Z-240407T0000Z/
/O.CON.KFGF.WI.Y.0006.000000T0000Z-240407T0000Z/
Wilkin-Cass-Richland-
Including the cities of Breckenridge, Lawndale, Fargo, 
and Wahpeton
1206 PM CDT Sat Apr 6 2024

...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...For the Blowing Dust Advisory, visibility between one
  quarter mile and one mile in blowing dust. For the Wind
  Advisory, southeast winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...In Minnesota, Wilkin County. In North Dakota, Cass and 
  Richland Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Hazardous driving conditions due to sudden reductions
  in visibility. Gusty winds could blow around unsecured objects.

* ADDITIONAL DETAILS...Gusty winds combined with very dry air will
  allow for critical fire weather conditions to develop in the
  southern Red River Valley. Red Flag Warnings are in effect in 
  areas that these conditions are expected to develop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared for sudden changes in visibility. Motorists should 
consider not driving into an area of blowing dust. Remember, Pull 
Aside, Stay Alive.

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MNZ003-030-040-NDZ006-007-014-015-024-026-028-029-038-049-052-054-
070000-
/O.CON.KFGF.WI.Y.0006.000000T0000Z-240407T0000Z/
Clay-West Otter Tail-Grant-Towner-Cavalier-Benson-Ramsey-Eddy-
Nelson-Griggs-Steele-Barnes-Ransom-Sargent-Western Walsh-
Including the cities of Moorhead, Fergus Falls, Elbow Lake, 
Hoffman, Ashby, Erdahl, Herman, Barrett, Cando, Considine, 
Dresden, Langdon, Maida, Mount Carmel, Vang, Fort Totten, 
Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, 
Mcville, Aneta, Tolna, Cooperstown, Finley, Hope, Valley City, 
Lisbon, Enderlin, McLeod, Gwinner, Milnor, Forman, Rutland, 
Adams, Lankin, and Fairdale
1206 PM CDT Sat Apr 6 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...In Minnesota, Clay, Wilkin, West Otter Tail and Grant 
  Counties. In North Dakota, Steele, Barnes, Cass, Ransom, 
  Sargent and Richland Counties.

* WHEN...From 9 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. A 
  few areas of blowing dust may develop as well.

* ADDITIONAL DETAILS...Gusty winds combined with very dry air 
  will allow for critical fire weather conditions to develop in 
  portions of eastern North Dakota into northwest and west-
  central Minnesota. Red Flag Warnings are in effect in areas 
  that these conditions are expected to develop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
010 
WWUS73 KFGF 061838
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
138 PM CDT Sat Apr 6 2024

NDZ029-070000-
/O.EXA.KFGF.DU.Y.0001.000000T0000Z-240407T0000Z/
/O.CON.KFGF.WI.Y.0006.000000T0000Z-240407T0000Z/
Steele-
Including the cities of Finley and Hope
138 PM CDT Sat Apr 6 2024

...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...For the Blowing Dust Advisory, visibility between one 
  quarter mile and one mile in blowing dust. For the Wind 
  Advisory, southeast winds 25 to 30 mph with gusts up to 45 mph.

* WHERE...Steele County.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Hazardous driving conditions due to sudden 
  reductions in visibility. Gusty winds could blow around 
  unsecured objects.

* ADDITIONAL DETAILS...Gusty winds combined with very dry air 
  will allow for critical fire weather conditions to develop in 
  the southern Red River Valley. Red Flag Warnings are in effect 
  in areas that these conditions are expected to develop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NDZ008-016-027-030-070000-
/O.EXA.KFGF.DU.Y.0001.000000T0000Z-240407T0000Z/
Pembina-Eastern Walsh-Grand Forks-Traill-
Including the cities of Akra, Backoo, Cavalier, Leroy, Walhalla, 
Bowesmont, Drayton, Grafton, Nash, Oakwood, Park River, 
Grand Forks, Mayville, Hillsboro, Kelso, Hatton, Portland, 
and Roseville
138 PM CDT Sat Apr 6 2024

...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Visibility between one quarter mile and one mile in 
  blowing dust.

* WHERE...Pembina, Eastern Walsh, Grand Forks and Traill 
  Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Hazardous driving conditions due to sudden 
  reductions in visibility. Gusty winds could blow around 
  unsecured objects.

* ADDITIONAL DETAILS...Gusty winds combined with very dry air 
  will allow for critical fire weather conditions to develop in 
  the southern Red River Valley. Red Flag Warnings are in effect 
  in areas that these conditions are expected to develop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

&&

$$

MNZ029-NDZ039-053-070000-
/O.CON.KFGF.DU.Y.0001.000000T0000Z-240407T0000Z/
/O.CON.KFGF.WI.Y.0006.000000T0000Z-240407T0000Z/
Wilkin-Cass-Richland-
Including the cities of Breckenridge, Lawndale, Fargo, 
and Wahpeton
138 PM CDT Sat Apr 6 2024

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...For the Blowing Dust Advisory, visibility between one 
  quarter mile and one mile in blowing dust. For the Wind 
  Advisory, southeast winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...In Minnesota, Wilkin County. In North Dakota, Cass and 
  Richland Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Hazardous driving conditions due to sudden reductions
  in visibility. Gusty winds could blow around unsecured objects.

* ADDITIONAL DETAILS...Gusty winds combined with very dry air 
  will allow for critical fire weather conditions to develop in 
  the southern Red River Valley. Red Flag Warnings are in effect 
  in areas that these conditions are expected to develop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MNZ003-030-040-NDZ006-007-014-015-024-026-028-038-049-052-054-
070000-
/O.CON.KFGF.WI.Y.0006.000000T0000Z-240407T0000Z/
Clay-West Otter Tail-Grant-Towner-Cavalier-Benson-Ramsey-Eddy-
Nelson-Griggs-Barnes-Ransom-Sargent-Western Walsh-
Including the cities of Moorhead, Fergus Falls, Elbow Lake, 
Hoffman, Ashby, Erdahl, Herman, Barrett, Cando, Considine, 
Dresden, Langdon, Maida, Mount Carmel, Vang, Fort Totten, 
Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, 
Mcville, Aneta, Tolna, Cooperstown, Valley City, Lisbon, 
Enderlin, McLeod, Gwinner, Milnor, Forman, Rutland, Adams, 
Lankin, and Fairdale
138 PM CDT Sat Apr 6 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...In Minnesota, Clay, Wilkin, West Otter Tail and Grant 
  Counties. In North Dakota, Steele, Barnes, Cass, Ransom, 
  Sargent and Richland Counties.

* WHEN...From 9 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Patchy
  blowing dust can be anticipated as well.

* ADDITIONAL DETAILS...Gusty winds combined with very dry air 
  will allow for critical fire weather conditions to develop in 
  portions of eastern North Dakota into northwest and west- 
  central Minnesota. Red Flag Warnings are in effect in areas 
  that these conditions are expected to develop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
556 
WWUS73 KFGF 062356
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
656 PM CDT Sat Apr 6 2024

MNZ029-NDZ029-039-053-070100-
/O.EXP.KFGF.DU.Y.0001.000000T0000Z-240407T0000Z/
/O.EXP.KFGF.WI.Y.0006.000000T0000Z-240407T0000Z/
Wilkin-Steele-Cass-Richland-
Including the cities of Breckenridge, Lawndale, Finley, Hope, 
Fargo, and Wahpeton
656 PM CDT Sat Apr 6 2024

...BLOWING DUST ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...
...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Visibility has improved as the winds have decreased.

$$

NDZ008-016-027-030-070100-
/O.EXP.KFGF.DU.Y.0001.000000T0000Z-240407T0000Z/
Pembina-Eastern Walsh-Grand Forks-Traill-
Including the cities of Akra, Backoo, Cavalier, Leroy, Walhalla, 
Bowesmont, Drayton, Grafton, Nash, Oakwood, Park River, 
Grand Forks, Mayville, Hillsboro, Kelso, Hatton, Portland, 
and Roseville
656 PM CDT Sat Apr 6 2024

...BLOWING DUST ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Visibility has improved as the winds have decreased.

$$

MNZ003-030-040-NDZ006-007-014-015-024-026-028-038-049-052-054-
070100-
/O.EXP.KFGF.WI.Y.0006.000000T0000Z-240407T0000Z/
Clay-West Otter Tail-Grant-Towner-Cavalier-Benson-Ramsey-Eddy-
Nelson-Griggs-Barnes-Ransom-Sargent-Western Walsh-
Including the cities of Moorhead, Fergus Falls, Elbow Lake, 
Hoffman, Ashby, Erdahl, Herman, Barrett, Cando, Considine, 
Dresden, Langdon, Maida, Mount Carmel, Vang, Fort Totten, 
Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, 
Mcville, Aneta, Tolna, Cooperstown, Valley City, Lisbon, 
Enderlin, McLeod, Gwinner, Milnor, Forman, Rutland, Adams, 
Lankin, and Fairdale
656 PM CDT Sat Apr 6 2024

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Visibility has improved as the winds have decreased.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Apr 5, 10:17 PM CDT, 4 hours 31 minutes earlier. Its key messages:

  • Critical fire weather conditions continue for the Devils Lake Basin down towards Valley City until temperatures start to drop this evening.
  • Higher and more widespread winds tomorrow will bring at least a 50 percent chance for critical fire weather conditions to all of eastern North Dakota and western Minnesota, with higher probabilities of 70 percent near the Red River. A Fire Weather Watch is in effect for Saturday.
  • A mix of rain and snow will move into our southern counties on Sunday. During the morning hours, there could be some lower visibility with more moderate precipitation rates, along with a 20 percent chance for some slushy accumulation on elevated surfaces.
Area forecast discussion, Apr 5, 10:17 PM CDT, 4 hours 31 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
1017 PM CDT Fri Apr 5 2024

.KEY MESSAGES...

- Critical fire weather conditions continue for the Devils Lake
  Basin down towards Valley City until temperatures start to
  drop this evening.

- Higher and more widespread winds tomorrow will bring at least
  a 50 percent chance for critical fire weather conditions to
  all of eastern North Dakota and western Minnesota, with higher
  probabilities of 70 percent near the Red River. A Fire Weather
  Watch is in effect for Saturday.

- A mix of rain and snow will move into our southern counties on
  Sunday. During the morning hours, there could be some lower
  visibility with more moderate precipitation rates, along with
  a 20 percent chance for some slushy accumulation on elevated
  surfaces.

&&

.UPDATE...
Issued at 938 PM CDT Fri Apr 5 2024

Higher clouds over the area will continue into tonight, with
lows only getting into the mid 30s in North Dakota and the low
30s in Minnesota. Forecast remains on track.

Issued at 629 PM CDT Fri Apr 5 2024

High clouds are pushing east into the area this evening.
Hopefully this cloud cover will increase the RH a bit and we
won't have issues with fires into the rest of the evening.
Otherwise, forecast remains on track.

&&

.DISCUSSION...
Issued at 257 PM CDT Fri Apr 5 2024

Upper ridging moves further to the east and a cut off system
starts to come out into the Plains tomorrow, with surface low
pressure deepening over the Rockies and western Plains. Winds
will continue to increase during the next 24 hours, and although
there will be some slightly higher dew points moving in, fire
weather will continue to be a concern into tomorrow. See
discussion below. Winds will not have the cold air advection
push or a pressure rise/fall couplet, and will be mostly based
on gradient. Portions of eastern North Dakota and west central
MN could get above 30 mph sustained with gusts to around 40 mph
for a while tomorrow afternoon. May need a wind advisory, but
confidence (around 40 percent) not high enough in which
counties to go with one quite yet.

On Sunday, the upper low will be moving into southeastern SD and
northern precipitation bands will be wrapping into the southern
CWA. There has been a trend towards some cooler temperatures as
the precipitation moves in during the morning hours,
particularly in the higher elevations outside of the Red River
Valley. This will be tempered by clouds and still plenty of
wind, but it does look like there will be enough evaporative
cooling to help things along and bring a bit of snow mixing in
with the rain. NBM probabilities have about a 35 to 40 percent
chance for snow and 50 to 60 percent chance for rain in our west
central MN counties Sunday morning. As for impacts, there could
be some visibility reductions as moderate rain/snow falls, and
about a 20 percent chance of some minor accumulations on
elevated surfaces but most non-grassy areas will be too warm
for anything to stick. There is some low (30 percent
probabilities of a tenth of an inch of accumulation in the
Wadena area (again, most likely on grass), but chances of an
inch or more are near zero.

Monday, the upper low lifts north to northeast, moving to either
the Red River Valley or MN depending on the exact track of the
system. Still could see some interesting things happen if we are
directly under the upper low and get some instability, but
predictability is too low at this point to say if that will
happen even with the help of the clusters. It does look more
like clouds and shower chances with the upper low in the
vicinity, so the probability of seeing the partial solar eclipse
in our area does not currently look too high.

The upper trough moves off into Ontario for Tuesday, with near
zonal flow becoming northwesterly by the end of the week.
Conditions look to return to dry and above average temperatures
again.

&&

.AVIATION /00Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1017 PM CDT Fri Apr 5 2024

VFR ceilings throughout the period, only TAF concern is winds.
Winds will remain high overnight, around 15-20knots sustained,
and increase as we get past midnight and into the early morning
hours on Saturday. They will continue to increase out of the SE,
topping out at 20-25 knots sustained and gusts up to 35 knots.
Lower ceilings will creep north into early Sunday, and winds
will lessen somewhat by 06z.

&&

.FIRE WEATHER...
Issued at 257 PM CDT Fri Apr 5 2024

Breezy southeast winds and RH values around 20 to 25 percent
continue to bring critical fire weather conditions to portions
of the Devils Lake Basin to the Sheyenne River Valley this
afternoon. This should remain through early evening and
temperatures start to drop. Southeasterly winds will remain
somewhat breezy overnight, but not quite as gusty as this
afternoon and not as windy as tomorrow.

Winds will continue to ramp up tomorrow into the 20 to 30 mph
range with gusts to around 40 mph, with some areas up to around
45 mph. Relative humidity values today have been a bit lower
than expected, so continued trend of going lower than guidance
for dew points and RH at peak mixing tomorrow. ND fuels are very
dry, and call to MN land managers indicate that many areas are
concerning on that side of the river as well. With that, will
put out a Fire Weather Watch for tomorrow afternoon, 18 to 00Z.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Fire Weather Watch from Saturday afternoon through Saturday
     evening for NDZ006>008-014>016-024-026>030-038-039-049-
     052>054.
MN...Fire Weather Watch from Saturday afternoon through Saturday
     evening for MNZ001>009-013>017-022>024-027>032-040.

&&

UPDATE...AH
DISCUSSION...JR
AVIATION...AH
FIRE WEATHER...JR
Hazardous weather outlook, Apr 5, 10:32 PM CDT, 4 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
1032 PM CDT Fri Apr 5 2024

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-070345-
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-
Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-
Western Walsh-
1032 PM CDT Fri Apr 5 2024

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A Fire Weather Watch is in effect for Saturday afternoon and
evening, for the combination of dry fuels, low humidity, and
gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 2:58 AM CDTRed Flag WarningFGFBarnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 11 more16 hr
Apr 6, 12:06 PM CDTBlowing Dust AdvisoryFGFCass, Grand Forks, Pembina, Richland, Steele, Traill and 1 more7 hr

Nearby

Wind Advisories in North Dakota, 2024Wind Advisories in Minnesota, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.